MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The intraocular lens was removed and replaced during the same procedure.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
The intraocular lens (iol) got stuck in the cartridge.The doctor thought she could get it in the eye and attempted delivery.The iol was inserted in the patient's eye but had to be removed as it tore.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Additional information: the customer indicated that the intraocular lens (iol) tear was a result of the iol being stuck in the cartridge.Concomitant medical products: 1mtec30 lot number cb39356.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on 01/24/2017.Device returned to manufacturer? yes.Device evaluation: the received intraocular lens was cut in pieces, most probably to make removal and replacement possible.Considering the condition of the lens, additional analysis was not possible.The reported issue could not be verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6254325
Report Number9614546-2017-00033
Device Sequence Number16154001
Product Code HQL
UDI-Device Identifier05050474552173
UDI-Public(01)05050474552173(17)200510
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/10/2020
Device Model NumberZCT150
Device Catalogue NumberZCT150U215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/20/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/16/2017
Supplement Report FDA Received Date02/20/2017
03/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: 1MTEC30, LOT #: UNKNOWN.